Kentucky, 2003

Hail in Kentucky, April 25, 2003

April 25, 2003 · NWS LMK · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 25, 2:07 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 25, 2:07 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT FRI APR 24 2003

SHORT TERM:
MAIN FCST PROBLEM THIS EVENING IS DEALING WITH SVR TSTM WATCH OVR
SRN THIRD OF FA THRU 22Z. PRIMARY SVR WX THREAT FOR OUR AREA IS
PSBL SVR STRMS WI LRG HAIL BEING THE PRIMARY SVX WX THREAT.

UPR LOW CONTS TO GRDLY FILL AND SETTLE TO THE E TO ESE...SHUD MV
ACRS NRN KY JUST S OF KY OVRNITE....AND BECOME OPEN TROF BY SAT
MRN OVR ERN KY.

WL KEEP CHC OF RW IN ERN THIRD OF FA THRU SAT MRNG THEN DRY THINGS
OUT....DRY AND WARMER ON SUNDAY AND MONDAY WI TEMPS BACK OVER THE
70 DEGREE MARK.

LONG TERM:
UPPER RIDGE OVER CENTRAL PLAINS FLATTENS DURING THE PERIOD. LATEST
GFS INDICATING A FRONT DROPPING INTO THE OHIO VALLEY MID WEEK AND
LINGERING. WITH THIS WILL HAVE TO ADD A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE EXTENDED.

.LMK...SEVERE TSTM WATCH SRN THIRD OF FA UNTIL 22Z.
Hazardous weather outlook, Apr 25, 2:34 PM EST, 43 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT FRI APR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL REMAIN PLENTIFUL THROUGH THE EVENING
HOURS ACROSS THE OUTLOOK AREA. WITH ENOUGH ATMOSPHERIC MOISTURE AND
INSTABILITY, SOME OF THESE THUNDERSTORMS MAY BECOME STRONG OR
SEVERE. THE PRIMARY THREATS ARE LARGE HAIL AND HIGH WINDS, ALONG
WITH FREQUENT DEADLY LIGHTNING AND LOCALLY HEAVY RAINFALL. A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED UNTIL 500 PM CDT FOR SOUTH
CENTRAL KENTUCKY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS AND LAW ENFORCEMENT ARE REQUESTED TO CONTACT THE
NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HAIL, HIGH WINDS, OR
FLOODING..

SMALLCOMB

The radar

The Louisville radar (KLVX), 64 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Hart

When
April 25, 3:17 PM EST
Where
Hart County, 8 mi N of Munfordville
Measured
1.25 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.400, -85.900

Hail, Logan

When
April 25, 3:22 PM EST
Where
Logan County, 3 mi N of Adairville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.717, -86.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348898, 5348899.